Florida, 2007Damaging Winds in Florida, August 11, 2007
August 11, 2007 · NWS JAX · 2 events in 2 counties and zones
An outflow boundary associated with a convective complex over the Atlantic waters moved inland during the late afternoon. This boundary as well as the sea breeze fronts produced numerous severe storms across the forecast area in a high moisture and high instability environment.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary associated with a convective complex over the Atlantic waters moved inland during the late afternoon. This boundary as well as the sea breeze fronts produced numerous severe storms across the forecast area in a high moisture and high instability environment.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 11, 1:43 PM EST, 6 hours 12 minutes earlier.
Area forecast discussion, Aug 11, 1:43 PM EST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT SAT AUG 11 2007
.SHORT TERM...HEAT INDICES ARE CURRENTLY 110-115 DEG IN SE
GEORGIA AND 102-108 DEG ACRS NE FLORIDA. THE SFC FRONT STRETCHES
OVER CENTRAL GA. THE FRONT IS EXPECTED TO DRIFT TO GA/FL BORDER
BY SUNDAY WITH INCREASING CLOUDINESS AND SCATTERED STORMS THAT
WILL BE ENOUGH TO LOWER TEMPS A FEW DEGREES. RESULTING HEAT
INDICES WILL FALL JUST BELOW ADVISORY CRITERIA. HOWEVER SUNDAY
WILL STILL BE HOT WITH MAX TEMPS IN LOWER/MID 90S AND HEAT INDICES
WILL BE AROUND 105 DEG. ALTHOUGH MINIMUM TEMPS ARE EXPECTED TO BE
IN THE UPPER 70S IN SE GA AND COASTAL NE FL...WILL NOT EXTEND THE
CURRENT HEAT ADV SINCE ITS LIKELY NOT REQUIRED FOR SUNDAY.
MEANWHILE...AN AREA OF VORTICITY ASSOCIATED WITH LOW/MID LEVEL LOW
PRESSURE HAS BEEN DRIFTING OFF THE GA/SC COAST. THE AREA OF STORMS
HAS BEEN WEAKENING BUT VIS SATELLITE SHOWS AN OUTFLOW RACING SWD
TOWARD OUR COASTAL WATERS. EXPECT THIS BOUNDARY TO ASSIST IN
CONVECTIVE DEVELOPMENT LATER TODAY. PER RECENT MESOSCALE
DISCUSSION FROM SPC...STRONG STORMS COULD DEVELOP THIS PM. WET
MICROBURSTS WITH DAMAGING WINDS WILL BE THE MAIN CONCERN. SLOW
MOVING STORMS WILL PRODUCE HEAVY RAINS AND URBAN/ROAD FLOODING
MAY OCCUR WITH THE STRONGER STORMS.
DRIER AIR WILL FILTER INTO THE AREA MONDAY LOWERING DEWPOINTS INTO
THE LOWER 70S WHICH WILL BE ENOUGH TO DROP HEAT INDICES TO AROUND
100 DEG. EXPECT MOSTLY SUNNY MORNING SKIES WITH A FEW CLOUDS IN
THE AFTN AND WILL GO WITH ONLY A SLGT CHANCE FOR PRECIP PRIMARILY
OVER THE SRN TIER.
.LONG TERM...UPPER RIDGE WILL LINGER OVER THE CENTRAL CONUS PUSHING
EWD TOWARD THE MID ATLANTIC BY FRIDAY. THE NORTHEAST AS WELL AS FL
AND THE ERN GULF OF MEXICO WILL BE UNDER THE INFLUENCE OF AN UPPER
TROUGH. A TUTT MAY INCREASE PRECIP FOR FL LATE IN THE WEEK.
&&
.AVIATION...
WILL UPGRADE CONVECTIVE ACTIVITY FOR SSI...JAX AND CRG IF A WATCH IS
ISSUED. OTHERWISE WILL STAY THE COURSE WITH CURRENT TAFS.
&&
.MARINE...
WINDS AND SEAS BELOW SMALL CRAFT EXERCISE CAUTION CRITERIA THROUGH
THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 95 73 96 / 30 30 20 20
SSI 80 91 78 91 / 40 30 20 10
JAX 77 94 75 93 / 30 40 20 20
SGJ 78 91 77 90 / 30 40 30 20
GNV 76 94 74 93 / 20 50 30 20
OCF 75 94 74 93 / 20 50 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
TRABERT/SANDRIKHazardous weather outlook, Aug 11, 4:52 AM EST, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 AM EDT SAT AUG 11 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
552 AM EDT SAT AUG 11 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...EXCESSIVE HEAT WARNING FOR SOUTHEAST GEORGIA...
...HEAT ADVISORY FOR NORTHEAST FLORIDA...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...
DUE TO THE COMBINATION OF VERY HOT TEMPERATURES AND HIGH HUMIDITY...
HEAT INDEX READINGS OF 105 TO AROUND 115 DEGREES CAN BE EXPECTED
TODAY. EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR FLUID REPLENISHING
BEVERAGES...AND WEARING LIGHTWEIGHT LIGHT-COLORED CLOTHING.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
ISOLATED STRONG STORMS WILL BE POSSIBLE WITH STRONG WIND GUSTS AND
CLOUD TO GROUND LIGHTNING THE MAIN THREATS. STORMS WILL GENERALLY
MOVE SOUTH AROUND 5 MPH OR LESS. DUE TO THIS SLOW MOTION...LOCALIZED
HEAVY RAINFALL IS LIKELY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
...HEAT INDICES AROUND 105 SUNDAY...
HOT AND HUMID CONDITIONS ARE EXPECTED SUNDAY WITH HEAT INDICES
NEAR 105 DEGREES.
SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AS A WEAK
FRONTAL BOUNDARY MOVES INTO THE REGION. ANY THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HEAVY RAIN
AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE WHEN A WARNING IS ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Local storm report, Aug 11, 7:33 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
833 PM EDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 10 N KINGSLAND 30.94N 81.66W
08/11/2007 CAMDEN GA LAW ENFORCEMENT
WIDESPREAD REPORTS OF TREES AND POWERLINES DOWN ACROSS
THE COUNTY.
&&
DEESESpecial weather statement, Aug 11, 7:36 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 PM EDT SAT AUG 11 2007
GAZ163-120115-
CLINCH-
836 PM EDT SAT AUG 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR THE CENTRAL AND
SOUTHERN PORTIONS OF CLINCH COUNTY FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 915 PM EDT...
AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE CLUSTER OF STRONG THUNDERSTORMS ACROSS THE CENTRAL AND
SOUTHERN PORTIONS OF CLINCH COUNTY...WITH ACTIVITY MOVING SLOWLY
SOUTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT MAINLY
RURAL AREAS THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ZAPPE
Special weather statement, Aug 11, 7:41 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
841 PM EDT SAT AUG 11 2007
FLZ025-030>033-120130-
BRADFORD-CLAY-DUVAL-ST. JOHNS-UNION-
841 PM EDT SAT AUG 11 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...CLAY...ST. JOHNS AND DUVAL COUNTIES FOR STRONG WINDS VALID
UNTIL 930 PM EDT...
AT 840 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE LEADING EDGE OF STRONG WINDS OVER SOUTHERN BAKER AND DUVAL
COUNTIES...WELL IN ADVANCE OF A LINE OF WEAKENING THUNDERSTORMS
FURTHER NORTH. THE AREA OF STRONG WINDS WILL CONTINUE TO ADVANCE
SOUTHWARD. GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED WHICH MAY
BRING DOWN TREE LIMBS AND CAUSE POWER OUTAGES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
WOLF
Local storm report, Aug 11, 7:45 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG HOBOKEN 31.18N 82.13W
08/11/2007 BRANTLEY GA LAW ENFORCEMENT
5 TREES REPORTED DOWN ACROSS THE COUNTY.
&&
DEESELocal storm report, Aug 11, 7:54 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 PM EDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG WAYCROSS 31.21N 82.36W
08/11/2007 WARE GA LAW ENFORCEMENT
10 TO 15 TREES DOWN ACROSS VARIOUS ROADS THROUGHOUT THE
COUNTY.
&&
DEESELocal storm report, Aug 11, 7:55 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 10 S WAYCROSS 31.07N 82.36W
08/11/2007 WARE GA LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE SOUTHERN PORTIONS OF THE
COUNTY.
&&
DEESEThunderstorm Wind, Columbia
- When
- August 11, 7:55 PM EST
- Where
- Columbia County, 0.91 mi NW of Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.190, -82.640
Five roads across the county were impassable due to fallen trees.
Thunderstorm Wind, Baker
- When
- August 11, 8:00 PM EST
- Where
- Baker County, 0.91 mi NW of Taylor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.440, -82.290
Numerous power lines were blown down in the community of Taylor.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 11, 20071 death · 1 event
- Hail and Damaging Winds in Georgia, August 11 to 12, 2007$307,000 · 53 kt wind · 7 events
- Damaging Winds and Lightning Strike in Wisconsin, August 11 to 12, 2007$183,000 · 56 kt wind · 17 events
- Hail and Damaging Winds in Florida, August 11, 2007$252,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in Wisconsin, August 11, 20071 injured · $48,000 · 61 kt wind · 27 events
- Damaging Winds in Georgia, August 11, 2007$99,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Wisconsin, August 11, 2007$100,000 · 60 kt wind · 4 events
- Damaging Winds in Louisiana, August 11, 2007$30,000 · 55 kt wind · 3 events
- Damaging Wind in Colorado, August 11, 2007$30,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 11, 2007$6,000 · 1.75 in hail · 17 events
- Damaging Winds in Georgia, August 11, 200750 kt wind · 15 events
- Damaging Wind in Arizona, August 11, 2007$15,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46760, 46761.